Promoting Open Access to Exploring the Research

Toxicity of Pyrazinamide, Administered Once Weekly in High Dosage, in Tuberculous Patients

Ramakrishnan, C V and Janardhanam, B and Krishnamurthy, D V and Stott, H and Subbammal, S and Tripathy, S P (1968) Toxicity of Pyrazinamide, Administered Once Weekly in High Dosage, in Tuberculous Patients. Bulletin of the World Health Organization, 39 (5). pp. 775-779. ISSN 00429686

[img]
Preview
PDF
196805.pdf - Published Version

Download (43kB)
Official URL: http://www.doaj.org/doaj?func=search&template=&uiL...

Abstract

The success of a twice-weekly regimen of streptomycin plus isoniazid, reported earlier from the Tuberculosis Chemotherapy Centre, Madras, prompted an investigation at the Centre of various once-weekly regimens of chemotherapy. In this context, a pilot study was undertaken in 19 patients to assess the toxicity of high-dosage pyrazinamide (70 mg/kg of body-weight), when administered once weekly, together with isoniazid (14 mg/kg of bodyweight) and streptomycin (1 g), for at least 6 months. Serial estimations of SGOT and SGPT activity, urine tests for urobilin and bilirubin and haematological investigations were undertaken at frequent intervals. None of the patients showed any clinical evidence of hepatotoxicity ; however, there was a slight and transient elevation in aminotransferase activity, probably of a non-specific nature, at 2 weeks. These findings are encouraging for the use of high-dosage pyrazinamide in once-weekly regimens of chemotherapy

NIRT Creators:
NIRT CreatorsEmail
Item Type: Article
Subjects: Tuberculosis > Clinical Research
Divisions: Clinical Research
Depositing User: Dr. Rathinasabapati R
Date Deposited: 18 Jul 2013 11:33
Last Modified: 08 Mar 2016 06:25
URI: http://eprints.nirt.res.in/id/eprint/88

Actions (login required)

View Item View Item